How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2229
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have been prescribed paroxetine HCL for depression and have

This answer was rated:

I have been prescribed paroxetine HCL for depression and have missed 4 days. What are the problems that can occur due to this?

Dr. Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr. Vikas :

What was the dose of Paroxetine you were taking and since when?

Dr. Vikas :

Usually, if a patient is taking Paroxetine for few days or more and then stop it abruptly, he or she may experience discontinuation / withdrawal symptoms like tingling sensation, dizziness, irritability, insomnia, palpitations, nausea, vomiting sensation, tremors,sweating etc to name a few.

Dr. Vikas :

these withdrawal symptoms may start within the first week of stopping the antidepressant and may persist for a week or two after which they subside by their own.

Dr. Vikas :

If a a patient is not able to tolerate these symptoms, the usual strategy applied to control them is to restart the previous tolerated dose and then continuing it. Patient may later on taper the dose down slowly to avoid withdrawal symptoms.

Dr. Vikas :

I guess,you are not online right now, will wait for your reply




I don't understand how one can begin taking the medication again when one is nauseated and can't hold the pill down. It seems like a viscious cycle. After 3 days of experiencing nausea and vomiting I took a pill but vomited soon after. I do believe the medication dissolved before I vomited because I didn't see any signs of it after the incident. I am feeling better now but am afraid the nausea will come back. Your answer has been exactly what I was looking for because I couldn't understand being nauseated for so many days.


I have an appointment with my doctor on the 11th but will be calling when they open and try to begin a tapering off period. I will never take this drug again. I will gladly go back to Prozac.


Sorry I wasn't here to receive the answer in time or to answer your question, but the way these screens are set up it is very confusing to get from one page to another especially when one has to use chat to find out which page one is supposed to be on and then has to resort to the phone call for instructions because the chat page is not clear as to where to find their reply! The Dr. advice= excellent but the set up rates bad in my opinion.

Please accept my apology for the delay in replying back. I have switched over to Q&A mode.

See, nearly all antidepressant can cause withdrawal symptoms whenever a patient try to stop them abruptly. Prozac is also a SSRI antidepressant just like Paroxetine but since it has a long half life in the body so patient may not experience that much severe withdrawal symptom when they stop it abruptly in comparison to other antidepressant like Paroxetine.

Any how, if you are feeling better, it is a good sign. Your doctor can again start with a lower dose of Paroxetine this time and then taper it down within a period of 1-2 weeks to stop it if you don't want to use this medicine again.
Dr. Vikas and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.

I am extremely satisfied with your answers. I replied to you to tell you of all the trouble I had to get to the correct page to even receive your reply. I had to call customer service to insure that you would get an excellent rating because the screen would not allow me to rate you. Thank you for your information as it put my mind to a great deal of ease.

Many thanks for your kind words.

I really enjoyed working with you. Please feel free to request me again when you come back to ask another question. You can Bookmark my profile link in your browser. ( )

Now you can rate my answer.

Kind regards

Customer: replied 3 years ago.

You are welcome. My father was an M.D. I have much admiration for the profession.

I really do appreciate it a lot.

You have mentioned that you are feeling better now.

Just wanted to add that, nausea and vomiting can be because of several other reasons also. Specially if, nausea and vomiting are accompanied by other symptoms like pain abdomen, fever or other bodily symptoms or a patient has other medical problems, he or she should also consult a Physician.

In case, if your symptoms worsen or aggravate further, please also consult your physician to rule out other medical possibilities.

Your physician can prescribe you anti-nausea / anti-vomiting medicines which can be very helpful in controlling nausea and vomiting.

Related Mental Health Questions